Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: long term side effects of effexor soccergirl

Posted by 4WD on September 1, 2004, at 20:53:26

In reply to long term side effects of effexor, posted by soccergirl on September 1, 2004, at 20:40:22

> i am currently taking 75mg of effexor and want to stop. i have been taking it for around a year and fine i have terrible side effects that i hope are not permenant. i have terrible short and long term memory loss. i lose my train of thought mid-sentence and forget what i am talking about. i have gained over 20lbs and am always tired. from what i have been reading, the withdrawal process sounds really scary.
> can anyone describe specifically what kind of withdrawal symptoms they had and how long they had been on effexor
> thanks


I think I may be one of the lucky ones but the withdrawal effects I suffer from Effexor are limited to the brain zaps everyone talks about. (I get those going off SSRI's as well, though). It feels like electrified water sloshing around in my head if I move it at all.

I taper it really slowly though. I can make a 37.5mg capsule last two weeks or more by the end of the taper. And still have brain zaps for a few days after complete discontinuation.

It might not be as bad as you expect. Only way to know is to try. You could also switch to a longer acting drug for near the end of your taper as well (Prozac for instance has a long half life and will kind of do a self taper - though I got brain zaps going off it slowly also.)

Good luck,

Marsha


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:4WD thread:385423
URL: http://www.dr-bob.org/babble/20040830/msgs/385431.html